Thyroid UK
85,687 members100,616 posts

Migraine with T3

Having bought myself some Thyroid S and tried it at a 1/4 of a tablet each day at 6am before breakfast at 8am. I got as far as day 3 and had the most awful head ache which lasted the best part of a week. I reduced my Activas from 150 to 125 before starting on the Thyroid S.

So bought myself Timerol, and after a months break again decreased my levo to 125 and proceeded as above on a 1/4 of a tablet. I did feel the benefit of this as my head cleared and my breathlessness disappeared by day 2. I started to feel well for the first time in a long time. However the following day, again a really bad headache which again lasted for days.

My Vit D, B12, Ferritin & Foliate are all optimal.

My TSH 0.597(0.27-0.4.20)

Free Thyroxin 20.17(0.12-0.22)

FreeT3. 4.89( 3.10-6.8)

Not sure where I to go from here

I was so good to feel almost human again for a couple of days.

Any advice would be most welcome.

10 Replies
oldestnewest

Caroline59,

If you can push through the headaches it may be worth persisting with the Tiromel. Adverse effects may resolve after 7-10 days. I don't think you need to reduce Levothyroxine dose because FT4 was within range.

2 likes
Reply

Thank you Clutter.

The headaches were so bad I took to my bed.

I’m pretty tough normally and battle through.

I hope I understood correctly?

Keep my Levo at 150 and add 1/4 of T3

Reply

Caroline59,

Yes, Levothyroxine 150mcg plus 6.25mcg T3. Maybe worth seeing whether you can halve the quarter to 3.125 with a scalpel or sharp knife and seeing whether that is more tolerable. If you can't tolerate the T3 you could try raising Levothyroxine dose to 175mcg instead as that will raise FT4 and FT3.

Reply

Thank you Clutter

I think I will try the 1/8 and see how I go.

Not sure if i’ve got the wrong end of the stick, but could it be adrenal problems.

Never tested Cortisol.

Reply

Caroline59,

If adding T3 is triggering headaches I don't think thats likely to be an adrenal issue.

Reply

Thank you Clutter

Reply

When I started on Thyroid S I stopped Levo. Don't forget that the Levo stays in your system for a while so as your Levo is decreasing then your NDT is increasing so you won't notice much difference.

2 likes
Reply

Me too, and I was sick as dog with vestibular migraine for the first 36 hours on 2 x 1/2 grain. So I upped the dose to 2 pills and then 3, and bingo within a week, miracle...

Reply

Thank you Silverfox7

I am going to try again

Reply

I found levothyroxine caused my vestibular migraines. Just saying... I think you have read my post, I switched to Thyroid s and... I'm now convinced levo is bad for some people...... Good luck

Reply

You may also like...